May 24, 2007
Hi, I was diagnosed poz Dec 2006. Solid 19% CD4 with "Very High" >750,000VL (started treatment today)
Two of the recurrent symptoms I've had the last twelve months are Lactose intolerance and bad sulfurous gas.
Since January I've made huge strides in changing my diet (lowered my choles to 143 and trig to 135). I've cut out all red meat, and switched to no-fat Lactaid milk and soy/rice cheese.
Before these changes I was also having bad acid reflux. With the changes in diet that has gone away, but the lactose intolerance and bad gas have remained.
My concern is that my reading seems to say that the meds will probably exacerbate these issues.
Do you have any suggestions, or is this something I'll probably have to learn to accept?
Response from Dr. Henry
Your possible HIV medications have a fairly good reputation for NOT causing much in the way of GI symptoms for many patients. I have many patients with lactose intolerance who have tolerated a wide range of HIV regimens. In some cases effective control of their HIV seems to have actually helped their GI symptoms. I would expect a significant % of patients taking your regimen to do fairly well tolerating the drugs even with lactose intolerance/gas problems going in to starting the meds. Beano may help some patients. Other GI conditions such as gluten or other food sensitivities can cause prolonged problems and can be difficult to identify and manage. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Sex With A Prostitute And HIV Transmission Risk
- Bronchitis After Sex With Stripper Condom Broke Worried I Have HIV
- Bronchitis After Sucking Penis Worried I Have HIV
- Burning Penis After Condom Broke Worried I Have HIV
- Itchy Vagina After Deep Kissing Sign Of HIV AIDS
- Muscle Ache After Sex With Hooker Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.